MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETTF3636C70E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A talent aaa and aneurx stent graft systems were implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that patient presented emergently.A recent ct revealed that the talent stent graft has a proximal type i endoleak and the anuerx stent graft has a distal type i endoleak in the right limb.The aneurysm is currently 6.5 cm in diameter.The physician elected to implant an endurant 36x36x70 aortic cuff however the proximal type i endoleak was still present.Ten heli-fx aptus endoanchors were implanted.The proximal type i endoleak appeared to be 90% resolved.There was 15mm of length from the existing distal anuerx iliac limb to hypogastric artery.The physician decided to extend the stent grafts into external iliac artery (eia).Another manufacturer¿s plug was implanted in the right hypogastric artery and an endurant 16x10x124 was implanted into rt eia.Final angio confirmed resolution of distal type i endoleak.There was slight blush present from t proximal type i endoleak, however the physician decided to stop, reverse heparin and wait for 30-day fu ct.The physician stated that the causes of the events were related to the patient¿s anatomy, disease progression.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the events could not be determined from the films provided.Pre-implant anatomy is unknown, and earlier post-implant films were not available for review and comparison.Images during the intervention when an endurant aortic cuff and endoanchors were implanted proximally, and an endurant limb was implanted into the right external iliac artery, were also not provided.Ct¿s from 7 years post-implant revealed that a talent and aneurx stent graft system had been implanted in the patient.The talent bifurcate was positioned 15 ¿ 20mm below the lowest left renal artery.It is possible that the talent had migrated; however, the position of the bifurcate at implant is unknown.The proximal neck diameter near the level of the left renal artery measured 27 x 31mm, and 20mm below the left renal near the top of the bifurcate fabric was 39mm.The maximum diameter aaa measured 57mm from a likely proximal type i endoleak due to lack of radial apposition.The distal right aneurx limb od measured ~17mm, the right iliac artery measured ~21mm at that same level, and there was distal type i endoleak coming from the left iliac.It appears likely that disease progression (neck and right iliac artery dilatation) likely contributed to the proximal and distal type i endoleaks.Pending 30-day for follow-up ct to confirm if the residual type ia endoleak self-resolved.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6860926
Report Number2953200-2017-01433
Device Sequence Number1324788
Product Code MIH
UDI-Device Identifier00613994991515
UDI-Public00613994991515
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2019
Device Model NumberETTF3636C70E
Device Catalogue NumberETTF3636C70E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR